Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Nashville, TN

October 18, 2007Benton County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 18, 2007, 8:48 PM CDT for Benton County, Stewart County, Tennessee. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 8:48 PM CDT (01:48 UTC)
Expired
Oct 18, 2007, 9:45 PM CDT
In force
57 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Oct 18, 9:00 PM CDTTSTM WND DMGBig Sandy, TN911 DISPATCH REPORTED TREES DOWN.
Oct 18, 9:20 PM CDTTSTM WND DMGDover, TNSHERIFFS OFFICE REPORTED TREES DOWN AROUND THE COUNTY FROM 920 PM THROUGH 10 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 1:31 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1487 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
2.8
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 190149
SVROHX
TNC005-161-190245-
/O.NEW.KOHX.SV.W.0110.071019T0148Z-071019T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
848 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN TENNESSEE...
  STEWART COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF DOVER...

* UNTIL 945 PM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 29 MILES SOUTHWEST OF DOVER...OR
  ABOUT NEAR PARIS...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 920 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR CENTRAL TENNESSEE.

LAT...LON 3666 8766 3645 8762 3633 8785 3635 8797
      3627 8794 3617 8815 3621 8816 3627 8810
      3635 8811 3638 8801 3643 8807 3668 8809
      3670 8805
TIME...MOT...LOC 0148Z 236DEG 41KT 3628 8822

$$

BOYD
1 follow-up statement
000 
WWUS54 KOHX 190205
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
903 PM CDT THU OCT 18 2007

TNC005-161-190245-
/O.CON.KOHX.SV.W.0110.000000T0000Z-071019T0245Z/
STEWART TN-BENTON TN-
903 PM CDT THU OCT 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN BENTON AND STEWART COUNTIES...

AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 9 MILES NORTH OF BIG SANDY...OR ABOUT 13 MILES EAST OF
PARIS...MOVING NORTHEAST AT 45 MPH. IN ADDITION TO THE WARNED COUNTIES...
WESTERN HOUSTON COUNTY COULD GET CLIPPED WITH WIND GUSTS TO 40 MPH
AS THE STORM PASSES OFF TO THE NORTHWEST AND INTO STEWART COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 920 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR CENTRAL TENNESSEE.

LAT...LON 3666 8766 3645 8762 3633 8785 3635 8797
      3627 8794 3617 8815 3621 8816 3627 8810
      3635 8811 3638 8801 3643 8807 3668 8809
      3670 8805
TIME...MOT...LOC 0203Z 236DEG 41KT 3638 8804

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:20 PM CDT, 28 minutes earlier.

Area forecast discussion, Oct 18, 8:20 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT THU OCT 18 2007

.UPDATE...
MULTIPLE WARNINGS BEING ISSUED TO OUR W AND NW. TORNADIC CELL IN
CALLOWAY CTY COULD CLIP NW PORTIONS OF STEWART CTY. LIGHTNING DISPLAY
TRENDS HAVE BEEN DOWNWARD...AND CELLS STARTING TO MERGE INTO MORE OF
A MULTI-CELLULAR LOOK. CELL IN GIBSON COUNTY APPEARS TO HAVE SOME GOOD
REAR INFLOW NOTCHES. MAY BE ANOTHER 2 HOURS OR SO BEFORE OUR CWA
GETS THINGS GOING...AND EXPECT MAINLY DAMAGING WINDS WITH ISOLATED
TORNADOES.
&&

.PREV DISCUSSION... /ISSUED 256 PM CDT THU OCT 18 2007/

DISCUSSION...SEVERE WEATHER IS MAIN CONCERN FOR THIS FORECAST
PERIOD. A TORNADO WATCH WAS ALREADY BEEN ISSUED FOR MUCH OF OUR
AREA BASED ON RAPIDLY DEVELOPING CELLS ALONG MS/AL BORDER AND
INCREASINGLY UNSTABLE CONDITIONS OVER THE REGION. WE STILL THINK
BEST CHANCES FOR SEVERE WEATHER IN MID TN WILL BE THIS EVENING
FROM 8 PM CDT - 2 AM CDT WITH THE MAIN HAZARD BEING DAMAGING
STRAIGHT LINE WINDS. PARAMETERS WILL REMAIN SUITABLE FOR ISOLATED
TORNADOES THROUGH THE PERIOD. GUSTY THUNDERSTORM WINDS ALONG WITH
GRADIENT WINDS WILL LIKELY BRING DOWN A FEW TREES OR LIMBS THIS
EVENING...ESPECIALLY DROUGHT WEAKENED TREES. A LAKE WIND ADVISORY
WILL REMAIN IN EFFECT UNTIL 7 PM FOR GUSTY GRADIENT WINDS. WINDS
MAY BE STRONGER LATER..BUT SHOULD BE CONVECTIVELY INDUCED OR JUST
ALONG THE FRONT ITSELF. AT 2 PM CDT...THE SURFACE FRONT EXTENDED
FROM A LOW PRESSURE IN MN DOWN INTO MO AND NORTHWEST AR THIS
AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP AND FILL IN
AHEAD OF THE BOUNDARY OVER WEST TN AND WEST KY LATE TODAY. THIS
FRONT WILL SWEEP ACROSS MID TN WITH WIDESPREAD SHOWERS AND STORMS
BETWEEN 06Z- 12Z FRIDAY.

DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND
REMAIN THROUGH THE WEEKEND. TEMPERATURES WILL STILL BE ABOVE
NORMAL. NEXT SYSTEM WILL BRING MOISTURE BACK INTO THE AREA SUNDAY
NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR SHOWERS AND STORMS.
MODEL FORECAST SOLUTIONS DIVERGE RADICALLY AT THAT POINT. GFS
SWEEPS SYSTEM THROUGH THE AREA QUICKLY WHILE OTHER MODELS HOLD BACK
LOW PRESSURE FARTHER WEST. WE WILL GO WITH A BLEND...KEEPING POPS
A LITTLE LONGER THAN GFS AND NOT BRINGING IN COOL AIR QUITE AS
FAST. TREND FROM ALL MODELS IS TO BRING TEMPERATURES DOWN TO
NORMAL OR EVEN A LITTLE BELOW NORMAL BY MIDWEEK.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Oct 18, 2:10 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT THU OCT 18 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
210 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND PUSH
ACROSS MIDDLE TENNESSEE LATE TONIGHT. CONDITIONS ARE SUCH THAT ISOLATED
SEVERE STORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON BUT IT WILL BECOME
MORE FAVORABLE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT.
THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED THE
NASHVILLE AREA AND TO THE WEST IN A MODERATE RISK OF SEVERE WEATHER...
WITH A SLIGHT RISK TO THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT IS EXPECTED TO ENTER MIDDLE TENNESSEE ON MONDAY,
WHICH WILL BRING OUR NEXT ROUND OF ACTIVE WEATHER. IT IS THEREFORE
POSSIBLE THAT HAZARDOUS WEATHER MAY OCCUR AS THIS SYSTEM PASSES
THROUGH THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE POTENTIAL FOR ISOLATED SEVERE WEATHER TODAY AND TONIGHT
...SPOTTER ACTIVATION MAY BE NEEDED.

07

In the hours before

Special weather statement, Oct 18, 5:19 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT THU OCT 18 2007

TNZ005>009-022>030-056>062-075-093>095-190030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
519 PM CDT THU OCT 18 2007

...TORNADO WATCH UNTIL 11 PM CDT FOR THE WESTERN TWO THIRDS OF
MIDDLE TENNESSEE...

AT LATE AFTERNOON...SEVERE STORMS HAVE DEVELOPED IN WESTERN KENTUCKY
AND SOUTHEASTERN MISSOURI...WHERE SEVERAL WARNINGS HAVE BEEN
ISSUED BY OUR NEIGHBORING WEATHER SERVICE OFFICES. THE EARLY
AFTERNOON UPPER AIR SOUNDING AT NASHVILLE SHOWED QUITE A LOT OF
MID AND UPPER LEVEL DRYING ACROSS THE AREA. THIS HAS SLOWED
THUNDERSTORM DEVELOPED HERE IN MIDDLE TENNESSEE THIS AFTERNOON.
HOWEVER...THE ATMOSPHERE WILL QUICKLY DESTABILIZE THIS EVENING...AND
WITH THE COLD FRONT STILL TO OUR WEST...SEVERE WEATHER IS EXPECTED
IN MIDDLE TENNESSEE DURING THE EVENING.

BOYD
Special weather statement, Oct 18, 7:34 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 PM CDT THU OCT 18 2007

TNZ005>009-022>030-056>062-075-093>095-190145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
LEWISBURG...MURFREESBORO...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
734 PM CDT THU OCT 18 2007

...TORNADO WATCH FOR WESTERN TWO THIRDS OF MIDDLE TENNESSEE UNTIL
11 PM CDT...

A LINE OF SCATTERED SEVERE THUNDERSTORMS EXTENDS FROM EVANSVILLE
INDIANA...SOUTHWEST THROUGH EDDYVILLE KENTUCKY...DYERSBURG TENNESSEE
TO ABOUT MEMPHIS. THIS LINE OF STORMS HAS BEEN SLOW TO MOVE
EAST...ABOUT 20 MPH...HOWEVER STORMS ARE RACING NORTHEAST UP THE LINE
AT ABOUT 45 TO 55 MPH. THE WEATHER SERVICE IN NASHVILLE IS MONITORING
THIS LINE CLOSELY...AND WILL CONTINUE TO ISSUE STATEMENTS AS IT
NEARS WESTERN MIDDLE TENNESSEE. IT APPEARS NORTHWEST MIDDLE
TENNESSEE WILL BE THE FIRST AREA TO BE AFFECTED BY THE STORMS...AROUND
800 PM CDT. IF YOU LIVE IN STEWART AND BENTON COUNTIES...STAY
TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION...FOR
LATER STATEMENTS AND WARNINGS SHOULD THEY BE NECESSARY.

THE NASHVILLE UPPER AIR SOUNDING SHOWS THE ATMOSPHERE OVER MIDDLE
TENNESSEE TO BE VERY UNSTABLE THIS EVENING. IT ALSO SHOWS STRONG LOW
LEVEL WIND SHEAR. THE ATMOSPHERE WOULD SUPPORT SEVERE STORMS AND TORNADOES
IN MIDDLE TENNESSEE THIS EVENING.

NOW...IS THE TIME TO PREPARE FOR SEVERE WEATHER. THINK WHERE YOU
AND YOUR FAMILY MIGHT TAKE COVER. GO TO A BASEMENT OR THE LOWEST
FLOOR IN YOUR HOUSE OR BUILDING. STAY AWAY FROM WINDOWS. IF NO
BASEMENT... GET INSIDE AN INTERIOR CLOSET. THE IDEA IS TO PUT AS
MANY WALLS BETWEEN YOURSELF AND THE OUTSIDE AS POSSIBLE.

BOBBY BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:08 PM CDTTornado WarningOHXStewart37 min
Oct 18, 9:17 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart43 min
Oct 18, 9:56 PM CDTTornado WarningOHXBenton, Humphreys34 min
Oct 18, 10:19 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Lawrence and 8 more56 min
Oct 18, 11:10 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Hickman, Macon, Maury, Robertson and 5 more50 min
Oct 18, 11:19 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more56 min
Oct 18, 11:51 PM CDTSevere Thunderstorm WarningOHXCannon, Clay, Davidson, DeKalb, Jackson, Macon and 6 more54 min
Oct 19, 12:03 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury27 min
Oct 19, 12:35 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Warren40 min
Oct 19, 12:39 AM CDTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Fentress, Jackson, Overton and 7 more51 min
Oct 19, 1:22 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren38 min
Oct 19, 1:34 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.